Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Hastings, NE

June 6, 2016Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2016, 6:15 PM CDT for Osborne County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2016, 6:15 PM CDT (23:15 UTC)
Expired
Jun 6, 2016, 6:45 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2263 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WUUS53 KGID 062315
SVRGID
KSC141-062345-
/O.NEW.KGID.SV.W.0192.160606T2315Z-160606T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CDT MON JUN 6 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  OSBORNE...OR 35 MILES WEST OF BELOIT...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3938 9887 3947 9876 3935 9849 3913 9849
      3913 9863
TIME...MOT...LOC 2314Z 299DEG 30KT 3932 9874 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSSI
2 follow-up statements
783 
WWUS53 KGID 062328
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT MON JUN 6 2016

KSC141-062345-
/O.CON.KGID.SV.W.0192.000000T0000Z-160606T2345Z/
OSBORNE KS-
628 PM CDT MON JUN 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN OSBORNE COUNTY...

AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
TIPTON...OR 31 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3934 9877 3939 9867 3933 9849 3913 9849
      3913 9861
TIME...MOT...LOC 2327Z 308DEG 23KT 3929 9865 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSSI
209 
WWUS53 KGID 062345
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT MON JUN 6 2016

KSC141-062354-
/O.EXP.KGID.SV.W.0192.000000T0000Z-160606T2345Z/
OSBORNE KS-
645 PM CDT MON JUN 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSBORNE COUNTY
WILL EXPIRE AT 645 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3934 9877 3939 9867 3933 9849 3913 9849
      3913 9861
TIME...MOT...LOC 2343Z 299DEG 30KT 3929 9865 

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:30 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 2:30 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
230 PM CDT MON JUN 6 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 215 PM CDT Mon Jun 6 2016

Weak front working across the forecast area as we speak has
basically made it to about Highway 136 near the Kansas border.
Timing is on target. Low end CAPE ahead of the front thanks to
dry air mass...and dewpoints varying in the 40s to lower 50s.
Had some scattered mid-level showers the pas few hours per
short term model trend forecasts earlier. That trend continues
on HRRR and other models...meaning an isolated thunderstorm
along the front is still possible...and favoring north central
Kansas. Should be more coverage further south in central Kansas.
Given the dry levels...some gusty winds may occur with these
spotty showers/storms...if they even manage to develop.

For the rest of the area...another pleasant night with dry air
and dewpoints likely in the 40s most of the night (already there
many areas). Nice day on Tuesday with winds gradually migrating
around to the south/southeast by afternoon and temperatures in
the upper 70s to around 80 degrees.

.LONG TERM...(Tuesday night through Monday)
Issued at 215 PM CDT Mon Jun 6 2016

Have lowered precipitation chances Tuesday night a bit. GFS is an
outlyier in QPF and rain chances...and its looks suspicious and
sort of like some feedback in the model. With the warm advection
can/t rule out high based showers/isolated storms...but its not
overly significant by any means. This could linger into early
Wednesday...if it gets going.

Warmest stretch of the season will get going on Wednesday and
continue through Sunday. Several locations will reach the 90s
multiple times. Winds will also be on the increase and help
increase low level moisture. Developing boundary layer
evapotranspiration impacts and irrigation increase could also
influence local low level moisture trends.

There are a couple of chances for a renegade storm here or there
through Saturday...but warm mid level temperatures will be squelch
most development. Focus for thunderstorms should be on Sunday and
Sunday night with an upper level trough and associated cold front
likely to impact the area. This front is probably the best shot
for rain the next 9-10 days.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday afternoon)
Issued at 1131 AM CDT Mon Jun 6 2016

VFR conditions are forecast for KEAR and KGRI. North winds behind
a passing front will gradually turn to the northeast and east
tonight but remain light. Expected some mid level clouds this
afternoon but held off on showers. Very spotty in nature now. The
best shot for any showers is going to be closer to the frontal
boundary late this afternoon...and that will be well south.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...NOAA/NWS/Moritz
LONG TERM...NOAA/NWS/Moritz
AVIATION...NOAA/NWS/Moritz
Hazardous weather outlook, Jun 6, 2:38 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
238 PM CDT MON JUN 6 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
238 PM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

A RENEGADE THUNDERSTORM OR TWO MAY FIRE ALONG A SAGGING FRONTAL
BOUNDARY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE FAVORED
DEVELOPMENT AREA WILL BE ACROSS NORTH CENTRAL KANSAS OR EXTREME
SOUTHERN NEBRASKA. SHOULD A STRONGER STORM DEVELOP...THE MAIN
HAZARD WOULD LIKELY BE WIND GUSTS TO 45 MPH...ALTHOUGH SMALL HAIL
CAN NOT BE RULED OUT. COVERAGE OF ANY THUNDERSTORMS THROUGH THIS
EVENING WILL BE VERY ISOLATED...IF ANY AT ALL. THE THUNDERSTORMS
WILL BE SOUTH OF THE AREA OR END BY 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS...MAINLY IN THE EVENING
AND OVERNIGHT HOURS...THROUGH FRIDAY FOR SOME LOCATIONS. SEVERE
WEATHER POTENTIAL IS LOW.

SOMEWHAT GREATER COVERAGE OF THUNDERSTORMS IS POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY NIGHT... AS A COLD FRONT STARTS TO IMPACT THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 6, 4:29 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
429 PM CDT MON JUN 6 2016

KSZ005-017-062215-
ROOKS KS-PHILLIPS KS-
429 PM CDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS AND SOUTHWESTERN
PHILLIPS COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LOGAN TO 17 MILES NORTHWEST OF WEBSTER
STATE PARK TO 23 MILES NORTHWEST OF DAMAR. MOVEMENT WAS SOUTHEAST AT
25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...STOCKTON...LOGAN...PALCO...DAMAR...ZURICH AND WEBSTER STATE
PARK.

LAT...LON 3957 9960 3957 9963 3976 9963 3958 9928
      3913 9926 3913 9961
TIME...MOT...LOC 2129Z 316DEG 21KT 3965 9966 3955 9971 3957 9987

ROSSI
Special weather statement, Jun 6, 5:20 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
520 PM CDT MON JUN 6 2016

KSZ019-062245-
MITCHELL KS-
520 PM CDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MITCHELL COUNTY
UNTIL 545 PM CDT...

AT 519 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
TIPTON...OR 15 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTER AND VICTOR.

LAT...LON 3927 9844 3940 9828 3922 9799 3922 9845
TIME...MOT...LOC 2219Z 313DEG 23KT 3929 9829

ROSSI
Special weather statement, Jun 6, 5:22 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT MON JUN 6 2016

KSZ017-062300-
ROOKS KS-
522 PM CDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 600 PM CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STOCKTON TO WEBSTER STATE PARK TO NEAR
DAMAR. MOVEMENT WAS SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...STOCKTON...PALCO...WOODSTON...DAMAR...ZURICH...CODELL AND
WEBSTER STATE PARK.

LAT...LON 3913 9960 3940 9960 3941 9949 3957 9926
      3957 9919 3949 9904 3913 9905
TIME...MOT...LOC 2222Z 313DEG 19KT 3951 9924 3937 9944 3934 9966

ROSSI
Special weather statement, Jun 6, 5:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CDT MON JUN 6 2016

KSZ017-018-062330-
ROOKS KS-OSBORNE KS-
548 PM CDT MON JUN 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND EAST CENTRAL
ROOKS COUNTIES UNTIL 630 PM CDT...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODSTON...OR 25 MILES SOUTHEAST OF PHILLIPSBURG...MOVING SOUTHEAST AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODSTON AND ALTON.

LAT...LON 3944 9917 3952 9902 3938 9865 3919 9888
TIME...MOT...LOC 2248Z 299DEG 18KT 3945 9904

ROSSI
Local storm report, Jun 6, 6:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT MON JUN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 S ALTON               39.45N 98.95W
06/06/2016  E0.50 INCH       OSBORNE            KS   CO-OP OBSERVER

            HALF INCH HAIL AND STRONG WINDS REPORTED.

&&

SROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:29 PM CDTSpecial Weather StatementGIDRooks46 min
Jun 6, 5:20 PM CDTSpecial Weather StatementGIDMitchell25 min
Jun 6, 5:22 PM CDTSpecial Weather StatementGIDRooks38 min
Jun 6, 5:48 PM CDTSpecial Weather StatementGIDOsborne42 min
Jun 6, 6:03 PM CDTSevere Thunderstorm WarningGIDOsborne42 min
Jun 6, 6:48 PM CDTSpecial Weather StatementGIDMitchell27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.